Fits and seizures

Hi everyone my daughter is 6 and has brittle asthma.She was admitted to hospital last week for 4 days as she had a bad attack.Whilst she was there she was given atrovent and she started having some kind of seizure whilst she was having nebs.We had some tests done and she was allergic to the inhaler . Anyway on Saturday she had another massive attack and ended up in itu this time she wasn't given atrovent they used iv amino straight away but she still had 6 fits. We moved to the normal childrens ward yesterday and we are now staying in hospital until Chloe goes on sub cut in April . Does anyone know what can be causing these ? Thanks Nikki xx

5 Replies

oldestnewest
  • Hi Nikki. Sorry you're having such a horrible time of it with your daughter.

    There are a few possibilities that come to mind with the information that you've given, and these are by no means the be-all or end-all - in fact they may not be relevant, it really depends on the clinical scenario. One, seizures can be caused by hypoxia (low oxygen levels), and, if the attack was very severe, this may have occurred. Two, sometimes aminophylline can cause seizures - but this is usually if the levels are too high, which would be difficult to envisage if they'd only just given it to her. Three, if children have a very high temperature they can fit.

    Just some suggestions, but I'd advise you have a long chat with your daughter's medical team and ask them the question too - no doubt they will be busy getting to the bottom of this, and as keen as you are to find the cause.

    Regards,

    CathBear

  • Nikki, havent got any answers i'm afraid but just wanted to say thinking of you and chloe. I really hope that sub cut can give some sort of stability.

    This must be such a worrying time for you, if you need an offload at anytime please p'm me

    Take care

    J x

  • Nikki i just wanted to say i was thinking of you and chloe too. I'm afraid cathbear has more med knowledge than me and what she's said came to mind but nothing else.

  • nikki,

    I would ask the doctor to do an ECG of her heart. Sometimes ashtma meds can cause arrhythmias in people. My one son had seizures during an asthma attack at first they said it was just too much ventolin but then they realized it was a seizure from an arrythmia. Now he is on different medication and has to to go the ER as soon as he needs more than a couple of puffs of his ventolin.

  • THANKS

    Thankyou everyone for your replies we are being transferred to mRBH on Thursday afternoon . Nikki xx

You may also like...